Dress Syndrome - A Case Report

Zorana Kremić, Željko P. Mijušković, Lidija Kandolf-Sekulović
2016 Serbian Journal of Dermatology and Venereology  
The drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an adverse drug-induced reaction that occurs most commonly after exposure to drugs, most frequently anticonvulsants, sulfa derivates, antidepressants, nonsteroidal anti-inflammatory drugs, and antimicrobials. We present a 61-year-old male, with a generalized maculopapular exanthema on the trunk, face, extremities, palms, soles, palate, and fever (38°C). His medical history was notable for generalized epilepsy, treated
more » ... d epilepsy, treated with carbamazepine during 1 month. The diagnosis of DRESS syndrome was confirmed by specific RegiSCAR criteria. In our case, skin eruptions were successfully treated with oral methylprednisolone, cephalexin, and topical corticosteroid ointment. In conclusion, although the mechanisms of this syndrome are not completely understood, numerous cases were reported in children and adults. This syndrome should be considered in every patient with skin eruption, fever, eosinophilia, liver and hematological abnormalities. Prompt recognition, supportive therapy and initiation of corticosteroids may prevent systemic manifestations.
doi:10.1515/sjdv-2016-0009 fatcat:qnc4nuoaxnelnopnenvkyuxazy